Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 489, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2018, 1:52 PM CDT for Kay County, Oklahoma. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2018, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 30, 2018, 2:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kay County, OK
The radar
The Vance AFB radar (KVNX), 88 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 12:23 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 30, 12:23 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Norman OK 1223 PM CDT Mon Jul 30 2018 .DISCUSSION... Please see the 18Z aviation discussion below. && .AVIATION... Temporary MVFR cigs will remain over a few of the terminals through this afternoon. In addition, thunderstorms will move into PNC in 2-3 hours. This should be the only terminal they impact. TSRA will end around 00Z. Low cigs should clear out after sunset. North winds around 10 kt are expected area wide by this afternoon. Mid to high clouds will remain present overnight into Tue AM. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 81 64 84 64 / 50 20 0 0 Hobart OK 85 64 87 65 / 30 10 0 0 Wichita Falls TX 86 68 89 67 / 50 20 0 0 Gage OK 81 61 83 63 / 30 0 0 0 Ponca City OK 81 61 84 62 / 40 20 10 0 Durant OK 88 67 87 66 / 80 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 03/99/03
Hazardous weather outlook, Jul 30, 11:57 AM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1157 AM CDT Mon Jul 30 2018 OKZ004>048-050>052-TXZ083>090-311700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1157 AM CDT Mon Jul 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a Marginal Risk for severe thunderstorms across portions of north central and central Oklahoma. Isolated to scattered thunderstorms will be possible through early this evening. The stronger storms may produce gusty winds and hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... There is a slight chance of thunderstorms over western Oklahoma and adjacent parts of Texas Wednesday night and Thursday night. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Jul 30, 10:42 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 AM CDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM TSTM WND DMG MAYSVILLE 34.82N 97.41W
07/30/2018 GARVIN OK PUBLIC
LARGE LIMB SNAPPED OFF A LIVE SILVER MAPLE TREE. REPORT
RECEIVED VIA TWITTER.
&&
FMSpecial weather statement, Jul 30, 1:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 143 PM CDT MON JUL 30 2018 OKZ008-301930- Kay OK- 143 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay County Until 230 PM CDT.... AT 140 PM CDT, a strong thunderstorm was located 4 miles south of South Haven, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Locations impacted include... Braman, Chilocco, Blackwell Lake and Peckham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3685 9728 3698 9746 3700 9746 3700 9676 TIME...MOT...LOC 1840Z 294DEG 25KT 3698 9737 03
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 11:10 PM CDT | Special Weather Statement | OUN | Woods | 20 min |
| Jul 29, 11:30 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Jul 29, 11:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Jul 30, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 45 min |
| Jul 30, 12:05 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 25 min |
| Jul 30, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 45 min |
| Jul 30, 12:23 AM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 30, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 46 min |
| Jul 30, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Major | 47 min |
| Jul 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Garfield, Kingfisher | 53 min |
| Jul 30, 1:12 AM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 30, 1:23 AM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 30, 1:46 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 29 min |
| Jul 30, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 48 min |
| Jul 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 47 min |
| Jul 30, 2:15 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Roger Mills, Washita | 30 min |
| Jul 30, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, Kingfisher, Logan, McClain and 1 more | 79 min |
| Jul 30, 2:53 AM CDT | Special Weather Statement | OUN | Caddo, Comanche, Grady, Kiowa | 37 min |
| Jul 30, 3:04 AM CDT | Areal Flood Advisory | OUN | Oklahoma | 116 min |
| Jul 30, 3:09 AM CDT | Special Weather Statement | OUN | Johnston | 21 min |
| Jul 30, 3:22 AM CDT | Special Weather Statement | OUN | Coal | 23 min |
| Jul 30, 3:28 AM CDT | Special Weather Statement | OUN | Comanche, Grady | 32 min |
| Jul 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 62 min |
| Jul 30, 3:46 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 44 min |
| Jul 30, 4:00 AM CDT | Special Weather Statement | OUN | Comanche, Garvin, McClain, Stephens | 30 min |
| Jul 30, 4:14 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jul 30, 4:33 AM CDT | Special Weather Statement | OUN | Murray, Pontotoc, Seminole | 27 min |
| Jul 30, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 38 min |
| Jul 30, 4:41 AM CDT | Special Weather Statement | OUN | Cotton, Jefferson, Stephens | 34 min |
| Jul 30, 4:46 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Pottawatomie, Seminole | 44 min |
| Jul 30, 5:16 AM CDT | Special Weather Statement | OUN | Carter, Johnston, Love, Marshall, Murray | 29 min |
| Jul 30, 5:18 AM CDT | Special Weather Statement | OUN | Jefferson | 27 min |
| Jul 30, 5:29 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc, Seminole | 46 min |
| Jul 30, 5:50 AM CDT | Special Weather Statement | OUN | Johnston, Love, Marshall | 25 min |
| Jul 30, 6:10 AM CDT | Special Weather Statement | OUN | Atoka, Bryan | 35 min |
| Jul 30, 6:45 AM CDT | Special Weather Statement | OUN | Bryan | 45 min |
| Jul 30, 1:43 PM CDT | Special Weather Statement | OUN | Kay | 47 min |
| Jul 30, 1:59 PM CDT | Tornado Warning | OUN | Kay | 16 min |
| Jul 30, 2:18 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| Jul 30, 2:58 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 47 min |
| Jul 30, 3:16 PM CDT | Special Weather Statement | OUN | Payne | 29 min |
| Jul 30, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 53 min |
| Jul 30, 3:59 PM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| Jul 30, 5:05 AM CDT | Special Weather Statement | OUN | Clay, Wichita | 25 min |
| Jul 30, 5:20 AM CDT | Special Weather Statement | OUN | Baylor | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.